Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Midland/Odessa, TX

August 7, 2013Gaines County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Aug 7, 2013, 4:13 PM CDT for Gaines County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 4:13 PM CDT (21:13 UTC)
Expired
Aug 7, 2013, 4:45 PM CDT
In force
32 min
Issued by
NWS Midland/Odessa, TX

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS84 KMAF 072113
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT WED AUG 7 2013

TXZ045-050-072145-
GAINES-ANDREWS-
413 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING 
GAINES AND NORTHERN ANDREWS COUNTIES UNTIL 445 PM CDT...

A CLUSTER OF THUNDERSTORMS WAS COVERING MOST OF CENTRAL GAINES 
COUNTY AND PARTS OF NORTHERN ANDREWS COUNTY AT 411 PM CDT...MOVING 
NORTH AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... HEAVY RAIN... AND DEADLY LIGHTNING ARE 
POSSIBLE.

&&

LAT...LON 3294 10304 3294 10222 3274 10222 3232 10239
      3238 10304
TIME...MOT...LOC 2111Z 198DEG 19KT 3278 10270

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:25 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 7, 1:25 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...updated
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
125 PM CDT WED AUG 7 2013

.UPDATE...
We have opted to make adjustments to the chance rain this afternoon
based on radar.

&&

.DISCUSSION...
Radar indicates initial cluster of storms lifting N thru the Upper
Trans Pecos and w Permian Basin and have made adjustment to forecast
based on movement. Visible satellite indicates development of CU/TCU
across Basin and SE NM too and with mid level moist axis still in
play and additional developement is still expected. Gusty winds are
still the main concern with 35-45 T/Td spreads.

.PREV DISCUSSION... /ISSUED 1208 PM CDT WED AUG 7 2013/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

.AVIATION...
Concerns today are again focused around tstm potential and assocd
gusty winds. TSRA have already developed to the SW of FST/PEQ within
moist axis and movement is favorable for tstms to track near PEQ and
eventually CNM. For now will opt to go with TEMPO TSRA at PEQ/CNM
after 20z. Farther E tstms are less likely in the near term but
outflow boundaries and daytime heating could change that later and
for now will out of MAF, possibly FST. MostLY SW surface winds will
turn back to the S this evening with VFR overnight.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Aug 7, 1:43 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT WED AUG 7 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
143 PM CDT WED AUG 7 2013 /1243 PM MDT WED AUG 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS TODAY WILL BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 50 MPH... DEADLY LIGHTNING...
AND BRIEF HEAVY RAIN. ISOLATED STORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS WILL BE AGAIN BE POSSIBLE THURSDAY
AND FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW BUT A FEW LOCAL STORMS WILL BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 7, 12:05 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1205 PM CDT WED AUG 7 2013

TXZ058-074-075-071730-
PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
1205 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS
COUNTIES UNTIL 1230 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF BALMORHEA AT
1204 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM WILL MOVE ACROSS
INTERSTATE 10 EAST OF BALMORHEA AND COULD RESULT IN STRONG
CROSSWINDS ACROSS THE INTERSTATE BETWEEN 1210 AND 1230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... SMALL HAIL... LOCAL HEAVY RAIN... AND
DEADLY LIGHTNING ARE POSSIBLE.

&&

LAT...LON 3121 10374 3104 10325 3073 10353 3080 10378
TIME...MOT...LOC 1704Z 202DEG 27KT 3088 10361
Special weather statement, Aug 7, 12:48 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1248 PM CDT WED AUG 7 2013

TXZ058-067-071830-
WARD-REEVES COUNTY AND UPPER TRANS PECOS-
1248 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL REEVES AND WEST CENTRAL WARD COUNTIES UNTIL 130 PM CDT...

A SMALL CLUSTER STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTH OF
VERHALEN AT 1246 PM CDT...MOVING NORTH AT 15 MPH. THESE STORMS MAY
PRODUCE OUTFLOW WINDS THAT AFFECT THE VERHALEN AREA...HIGHWAYS 17 AND
285...AND I-20 WEST OF PECOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS 50 TO 55... SMALL HAIL... LOCAL HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

&&

LAT...LON 3141 10382 3145 10349 3134 10319 3099 10343
      3104 10373
TIME...MOT...LOC 1746Z 201DEG 11KT 3109 10359
Special weather statement, Aug 7, 2:17 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT WED AUG 7 2013

TXZ060-071945-
WINKLER-
217 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WINKLER COUNTY UNTIL 245 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF KERMIT ALONG
HIGHWAY 115 AT 216 PM CDT...MOVING NORTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... SMALL HAIL... LOCAL HEAVY RAIN... AND
DEADLY LIGHTNING ARE POSSIBLE.

&&

LAT...LON 3199 10306 3208 10301 3207 10281 3169 10281
      3168 10332 3199 10332
TIME...MOT...LOC 1916Z 201DEG 11KT 3189 10303
Special weather statement, Aug 7, 3:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CDT WED AUG 7 2013

TXZ075-081-072045-
PECOS-BIG BEND AREA-
317 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES
UNTIL 345 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER NORTHEASTERN BREWSTER
COUNTY AT 317 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL
IMPACT US 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3047 10304 3035 10261 3006 10280 3013 10308
TIME...MOT...LOC 2017Z 186DEG 10KT 3023 10288
Special weather statement, Aug 7, 3:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CDT WED AUG 7 2013

TXZ075-082-072130-
PECOS-TERRELL-
328 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL 430 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT
327 PM CDT...MOVING NORTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO GUSTY WINDS NEAR 50 MPH...HEAVY RAINFALL AND DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3077 10259 3086 10252 3083 10243 3075 10212
      3042 10225 3049 10252
TIME...MOT...LOC 2027Z 201DEG 11KT 3053 10241
Special weather statement, Aug 7, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT WED AUG 7 2013

TXZ045-050-072145-
GAINES-ANDREWS-
413 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GAINES AND NORTHERN ANDREWS COUNTIES UNTIL 445 PM CDT...

A CLUSTER OF THUNDERSTORMS WAS COVERING MOST OF CENTRAL GAINES
COUNTY AND PARTS OF NORTHERN ANDREWS COUNTY AT 411 PM CDT...MOVING
NORTH AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 55 MPH... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3294 10304 3294 10222 3274 10222 3232 10239
      3238 10304
TIME...MOT...LOC 2111Z 198DEG 19KT 3278 10270

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:15 PM CDTAreal Flood AdvisoryMAFHoward3 hr
Aug 6, 7:26 PM CDTSpecial Weather StatementMAFHoward34 min
Aug 6, 7:52 PM CDTSpecial Weather StatementMAFBorden53 min
Aug 7, 11:38 AM CDTSpecial Weather StatementMAF37 min
Aug 7, 12:05 PM CDTSpecial Weather StatementMAFReeves25 min
Aug 7, 12:48 PM CDTSpecial Weather StatementMAFReeves42 min
Aug 7, 2:17 PM CDTSpecial Weather StatementMAFWinkler28 min
Aug 7, 3:05 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Aug 7, 3:17 PM CDTSpecial Weather StatementMAF28 min
Aug 7, 3:28 PM CDTSpecial Weather StatementMAFPecos62 min
Aug 7, 4:01 PM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr
Aug 7, 4:35 PM CDTSpecial Weather StatementMAFTerrell25 min
Aug 7, 5:12 PM CDTSpecial Weather StatementMAFBorden63 min
Aug 7, 5:28 PM CDTSpecial Weather StatementMAFCochran62 min
Aug 7, 6:01 PM CDTAreal Flood AdvisoryMAFReagan, Upton3 hr

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.